Graves remission

I can't believe I'm having to ask this so soon after stopping meds has any one had there graves return after only 1 month of meds is it possible to drop again so quickly I have had another 2 nights of still being up at 3 am with my mind going a 100 miles an hour worsening of burning hands and feet and stiff legs but I have not ever had all my symptoms dissapear even on stopping treatment I'm waiting test results for celiac and Pa which hopefully I should have tomorrow

I'm a bit reluctant to go and ask my GP for another blood test so soon after stoping carbimazole

9 Replies

oldestnewest
  • I am sorry you are having a rough time at present. I don't have Graves and someone will respond to your question.

  • Thanks shaw can't believe I'm having to post after 4 weeks was so hopefull

  • That's what makes us feel good - hope - and you will get there even though there may be ups and downs first. :)

  • Rush, if symptoms are similar to when you became hyperthyroid you should ask for a TFT. Remission doesn't always work and is rarely permanent in someone who has Graves antibodies.

  • Thanks clutter I'm going to do that tommrow the hospital says my celiac result and ifab will be with them tommrow would you believe I called the lab they were sent to and they said they had sent them back 4 weeks ago endo sec called them to say not received Tuesday and said she will have them Monday I thought I would get the answers to them first bit I'm definitely phone Dr tomrow as I know coming off drugs has not worked I have not been able to do anything today just making tea I'm breaking into sweat and palms I even took one of the old propanol I was given in beginning

    Could I ask is it the graves that causes the symptoms I mean by that if your thyroid is normal level can the graves still cause symptoms

  • Rush, I'm of the opinion they can but most doctors think antibodies are no big deal especially if thyroid levels are euthyroid.

    I had Hashimoto's (TPOab 230) which isn't particularly high but felt dreadful, mostly hyper but swung to hypo too. Bloods were euthyroid and I was told symptoms were non-thyroidal although prior to results GP was sure I was 'toxic' (thyrotoxic ie hyperthyroid). 9 months later I had thyroidectomy and was prescribed 60mcg T3. Symptoms improved quickly. It can only be because Hashi no longer had a target thyroid to attack or, despite previously euthyroid bloods, T3 replacement was helpful. Maybe a combination of both.

  • This is what I'm thinking I have not got rid of all my symptoms through out treatment but I do have hashi antibody as well all be it a lot lower. Than the graves ones

    So I did wonder if the antibodys could make you feel crap

    I did ask endo and of course he said if you are eurthyroid then they can't but if you are only eurthyroid due to takeing drugs surely antibodies are still doing something

    Well that my opinion despite all that's happen I still want to trust Dr silly I know must be a age thing cause Dr don't seem to give a dam about how you feel any more in fact I have even be told by GP that I can't be having the symptoms I say I have

  • Rush, it can take several months to adjust after stopping Carbimazole so you may be in the adjustment phase.

    Telling me symptoms were non-thyroidal because bloods were euthyroid wasn't helpful. There were no investigations into the cause of the 'non-thyroidal' symptoms.

    There is a lot of anecdotal reporting that antibodies do cause symptoms and there is research demonstrating that having an autoimmune disease impacts on health and wellbeing although it also says it may be, in part, due to being told one has an autoimmune disease. Immuno-suppressants may help but suppressing immune system opens one wide to other illness. Some people have benefited from low dose Naltrexone (LDN) but it isn't widely prescribed. 100% Gluten-free diet can be helpful managing Hashi's and reducing Hashi and Graves antibodies.

    Next time your GP says your symptoms are in your head tell him/her they're in your mitochondria and are real, not imagined.

  • Im afraid I did. After stopping block and replace I had a return of symptoms after only one month., I then went on to taking Carbimazole only.

You may also like...